Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 12, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at May 10, 2008, 3:28 AM CDT for 23 counties in Kansas. It took effect at May 10, 2008, 2:37 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2008, 3:28 AM CDT (08:28 UTC)
- In effect from
- May 10, 2008, 2:37 PM CDT
- Expired
- May 11, 2008, 7:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 100828 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 328 AM CDT SAT MAY 10 2008 ...WIND ADVISORY FOR MUCH OF NORTH CENTRAL AND NORTHEAST KANSAS LATE THIS AFTERNOON THROUGH SUNDAY MORNING... .STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT BEGINNING LATE THIS AFTERNOON AND PERSIST THROUGH THE EARLY MORNING HOURS ON SUNDAY. A DEEPENING LOW PRESSURE AT THE SURFACE WILL MOVE FROM NORTHEAST KANSAS THIS AFTERNOON TO SOUTHERN IOWA LATE TONIGHT...RESULTING IN A TIGHTENING PRESSURE GRADIENT AND STRONG SURFACE WIND SPEEDS. KSZ008-009-020-021-034-035-101630- /O.NEW.KTOP.WI.Y.0012.080510T2200Z-080511T0900Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 328 AM CDT SAT MAY 10 2008 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CDT SUNDAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT LATE THIS AFTERNOON AND CONTINUE INTO EARLY SUNDAY MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ010>012-022>024-026-036>039-101630- /O.NEW.KTOP.WI.Y.0012.080511T0100Z-080511T1200Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY...TOPEKA 328 AM CDT SAT MAY 10 2008 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT EARLY THIS EVENING AND CONTINUE INTO SUNDAY MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BLAIR
6 follow-up statements
000 WWUS73 KTOP 101624 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1124 AM CDT SAT MAY 10 2008 ...WIND ADVISORY FOR MUCH OF NORTH CENTRAL AND NORTHEAST KANSAS LATE THIS AFTERNOON THROUGH SUNDAY MORNING... .STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT BEGINNING LATE THIS AFTERNOON AND PERSIST THROUGH THE EARLY MORNING HOURS ON SUNDAY. A DEEPENING LOW PRESSURE AT THE SURFACE WILL MOVE FROM NORTHEAST KANSAS THIS AFTERNOON TO SOUTHERN IOWA LATE TONIGHT...RESULTING IN A TIGHTENING PRESSURE GRADIENT AND STRONG SURFACE WIND SPEEDS. KSZ008-009-020-021-034-035-110130- /O.CON.KTOP.WI.Y.0012.080510T2200Z-080511T0900Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 1124 AM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CDT SUNDAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT LATE THIS AFTERNOON AND CONTINUE INTO EARLY SUNDAY MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ010>012-022>024-026-036>039-110130- /O.CON.KTOP.WI.Y.0012.080511T0100Z-080511T1200Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY...TOPEKA 1124 AM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT EARLY THIS EVENING AND CONTINUE INTO SUNDAY MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KTOP 101937 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 237 PM CDT SAT MAY 10 2008 ...WIND ADVISORY FOR MUCH OF NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS THROUGH SUNDAY MORNING... .STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT BEGINNING LATE THIS AFTERNOON AND PERSIST THROUGH THE EARLY MORNING HOURS ON SUNDAY. A DEEPENING LOW PRESSURE AT THE SURFACE WILL MOVE FROM EASTERN KANSAS THIS AFTERNOON TO SOUTHERN IOWA LATE TONIGHT...RESULTING IN A TIGHTENING PRESSURE GRADIENT AND STRONG SURFACE WINDS. KSZ040-054-055-110500- /O.EXA.KTOP.WI.Y.0012.080511T0100Z-080511T1200Z/ DOUGLAS-LYON-OSAGE- INCLUDING THE CITIES OF...LAWRENCE...EMPORIA 237 PM CDT SAT MAY 10 2008 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT EARLY THIS EVENING AND CONTINUE INTO SUNDAY MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ008-009-020-021-034-035-110500- /O.CON.KTOP.WI.Y.0012.080510T2200Z-080511T0900Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 237 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT LATE THIS AFTERNOON AND CONTINUE INTO EARLY SUNDAY MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ010>012-022>024-026-036>039-110500- /O.CON.KTOP.WI.Y.0012.080511T0100Z-080511T1200Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY...TOPEKA 237 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT EARLY THIS EVENING AND CONTINUE INTO SUNDAY MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KTOP 102143 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 442 PM CDT SAT MAY 10 2008 ...WIND ADVISORY FOR MUCH OF NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS THROUGH SUNDAY MORNING... .STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT BEGINNING LATE THIS AFTERNOON AND PERSIST THROUGH THE EARLY MORNING HOURS ON SUNDAY. A DEEPENING LOW PRESSURE AT THE SURFACE WILL MOVE FROM EASTERN KANSAS THIS AFTERNOON TO SOUTHERN IOWA LATE TONIGHT...RESULTING IN A TIGHTENING PRESSURE GRADIENT AND STRONG SURFACE WINDS. KSZ056-058-059-110530- /O.EXA.KTOP.WI.Y.0012.080511T0100Z-080511T1200Z/ FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITY OF...OTTAWA 442 PM CDT SAT MAY 10 2008 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT THIS EVENING AND CONTINUE INTO SUNDAY MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ008-009-020-021-034-035-110530- /O.CON.KTOP.WI.Y.0012.080510T2200Z-080511T0900Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 442 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT LATE THIS AFTERNOON AND CONTINUE INTO EARLY SUNDAY MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ040-054-055-110530- /O.CON.KTOP.WI.Y.0012.080511T0100Z-080511T1200Z/ DOUGLAS-LYON-OSAGE- INCLUDING THE CITIES OF...LAWRENCE...EMPORIA 442 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT EARLY THIS EVENING AND CONTINUE INTO SUNDAY MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ010>012-022>024-026-036>039-110530- /O.CON.KTOP.WI.Y.0012.080511T0100Z-080511T1200Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY...TOPEKA 442 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT EARLY THIS EVENING AND CONTINUE INTO SUNDAY MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KTOP 110414 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1114 PM CDT SAT MAY 10 2008 ...WIND ADVISORY FOR MUCH OF NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS THROUGH SUNDAY MORNING... .STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS ON SUNDAY. KSZ010>012-022>024-026-036>040-054>056-058-059-111200- /O.CON.KTOP.WI.Y.0012.000000T0000Z-080511T1200Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 1114 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY. STRONG NORTHWEST WINDS WILL CONTINUE INTO SUNDAY MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ008-009-020-021-034-035-110900- /O.CON.KTOP.WI.Y.0012.000000T0000Z-080511T0900Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 1114 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY. STRONG NORTHWEST WINDS CONTINUE INTO EARLY SUNDAY MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KTOP 110819 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 319 AM CDT SUN MAY 11 2008 KSZ008-009-020-021-034-035-110930- /O.CAN.KTOP.WI.Y.0012.000000T0000Z-080511T0900Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 319 AM CDT SUN MAY 11 2008 ...WIND ADVISORY IS CANCELLED... THE NORTHWEST WINDS HAVE DIMINISHED TO AROUND 20 MPH. THESE WINDS SHOULD CONTINUE A GRADUALLY WEAKENING THROUGH THE MORNING. THEREFORE THE THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. $$ KSZ022-036-037-110930- /O.CAN.KTOP.WI.Y.0012.000000T0000Z-080511T1200Z/ RILEY-GEARY-MORRIS- INCLUDING THE CITIES OF...MANHATTAN...JUNCTION CITY 319 AM CDT SUN MAY 11 2008 ...WIND ADVISORY IS CANCELLED... THE NORTHWEST WINDS HAVE DIMINISHED TO AROUND 20 MPH. THESE WINDS SHOULD CONTINUE A GRADUALLY WEAKENING THROUGH THE MORNING. THEREFORE THE THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. $$ KSZ010>012-023-024-026-038>040-054>056-058-059-111200- /O.CON.KTOP.WI.Y.0012.000000T0000Z-080511T1200Z/ MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE- SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 319 AM CDT SUN MAY 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EARLY MORNING...WITH WIND SPEEDS AROUND 30 MPH GUSTING UP TO 40 MPH. THE WINDS SHOULD GRADUALLY WEAKEN TO THE 15 TO 25 MPH RANGE BY THE MID MORNING. THE EXPECTED WIND SPEEDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WOLTERS
000 WWUS73 KTOP 111133 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 633 AM CDT SUN MAY 11 2008 KSZ010>012-023-024-026-038>040-054>056-058-059-111245- /O.EXP.KTOP.WI.Y.0012.000000T0000Z-080511T1200Z/ MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE- SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 633 AM CDT SUN MAY 11 2008 ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... THE NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH THROUGH THE MORNING...WITH SPEEDS FROM 15 TO 25 MPH. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 AM CDT THIS MORNING. $$ WOLTERS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at May 9, 3:58 PM CDT, 11 hours 30 minutes earlier.
Area forecast discussion, May 9, 3:58 PM CDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 358 PM CDT FRI MAY 9 2008 .DISCUSSION... LATEST WATER VAPOR SHOWING NEXT SHORTWAVE TROUGH TO AFFECT THE AREA NOW MOVING INTO THE CENTRAL ROCKIES WITH A SOUTHERN STREAM WAVE MOVING RAPIDLY EAST ACROSS THE BAJA. LATEST VISIBLE SATELLITE AND SFC ANALYSIS SHOWING LOW OVER AR WITH WEAKENING INVERTED TROUGH EXTENDING NORTHWEST ACROSS THE CWA. THIS HAS RESULTED IN MOISTURE POOLING BACK ACROSS THE AREA WITH DRIER AIR TRYING TO ADVECT IN FROM THE EAST...BUT HAVING A HARD TIME DECREASING STRATUS/STRATOCU DECK ACROSS THE CWA. HOWEVER...AS LEESIDE CYCLOGENESIS CONTINUES THIS EVENING IN THE HIGH PLAINS...EXPECT A MORE NORTHWESTWARD SHIFT OF THE MOISTURE AXIS TO OCCUR. SOUTHERN STREAM HIGH CLOUDS AND CLOUDS FROM WESTERN KS CONVECTION SHOULD INCREASE AGAIN LATER IN THE NIGHT FROM WEST TO EAST. SOME OF THE CONVECTION IN THE HIGH PLAINS MAY MAKE IT INTO THE NORTHWEST CWA AFTER MIDNIGHT AS THE LOW LEVEL JET INCREASES AND SLOWLY BEGINS TO VEER BY 12Z WITH GRADUAL MOISTURE ADVECTION. KEPT LOWS COOLEST IN THE FAR NORTHEAST TONIGHT IN THE UPPER 40S WITH THE LOWER 50S ELSEWHERE. ON SATURDAY...COLD FRONT WILL MOVE INTO THE NORTH CENTRAL COUNTIES BY EARLY AFTERNOON AND THEN MOVE RAPIDLY EAST INTO THE EASTERN PORTIONS OF THE CWA BY LATE IN THE AFTERNOON. MOISTURE WILL RETURN NORTHWARD JUST AHEAD OF THE FRONT WITH SHOWERS AND THUNDERSTORMS LIKELY DEVELOPING/SPREADING EASTWARD ACROSS MUCH OF THE CWA THROUGH THE AFTERNOON. HOWEVER DEEPER MOISTURE/INSTABILITY SHOULD REMAIN JUST SOUTH OF THE CWA AS LOW LEVEL WINDS VEER THROUGH THE DAY. ALSO STRONGER UPPER LEVEL FORCING IS ALSO EXPECTED TO OCCUR JUST NORTH OF THE CWA WITH THE UPPER TROUGH. THIS IN CONJUNCTION WITH LIMITED SUN AND MARGINAL CAPE...EXPECT SHOWERS AND EMBEDDED THUNDERSTORMS TO BE THE RULE. THIS WILL ALSO LIMIT HIGHS TO THE LOWER 60S NORTHWEST AREAS TO UPPER 60S FAR SOUTHEAST AHEAD OF THE FRONT. SW SATURDAY NIGHT...THE 5H TROUGH AXIS WILL MOVE EAST ACROSS EASTERN KS. MOST OF SHOWERS AND ISOLATED THUNDERSTORMS WILL BE LOCATED ALONG THE COLD FRONT WHICH WILL PUSH SOUTHEAST ACROSS THE EASTERN COUNTIES OF THE CWA DURING THE EVENING. ONCE THE 5H TROUGH AXIS PASSES OVER AND EAST OF THE EASTERN COUNTIES THE RAIN AND ISOLATED THUNDERSTORMS WILL SHIFT EAST INTO MO. NORTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS NEAR 30 MPH BEHIND THE FRONT. OVERNIGHT LOWS WILL DROP INTO THE LOWER TO MID 40S...THOUGH IF SKIES CLEAR LATE ACROSS THE NORTHWEST COUNTIES WE COULD SEE SOME UPPER 30 LOWS. SUNDAY AND SUNDAY NIGHT...SKIES WILL BECOME MOSTLY SUNNY DURING THE MID AND LATE MORNING HOURS ACROSS THE CWA...AS A SURFACE RIDGE BUILDS SOUTHEAST ACROSS WESTERN KS. LOW-LEVEL CAA WILL KEEP TEMPERATURES COOL EVEN THOUGH SKIES WILL BE MOSTLY SUNNY. HIGHS ON SUNDAY WILL RANGE FROM THE MID TO UPPER 60S. NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH WILL GRADUALLY DECREASE THROUGH THE MID AND LATE AFTERNOON HOURS AS THE CENTER OF THE SURFACE RIDGE MOVES SOUTHEAST ACROSS THE STATE. OVERNIGHT LOWS SUNDAY WILL DROP INTO THE LOWER TO MID 40S...WITH SOME AREAS REACHING AROUND 40 DEGREES. A 5H TROUGH WILL MOVE ONSHORE ACROSS THE PACIFIC NORTHWEST AND DIG SOUTHEAST INTO THE GREAT BASIN SUNDAY NIGHT. MONDAY AND MONDAY NIGHT...THE 5H TROUGH WILL MOVE EASTWARD INTO THE HIGH PLAINS LATE MONDAY NIGHT. A DOWNSTREAM 5H RIDGE WILL AMPLIFY ACROSS THE SOUTHERN AND CENTRAL PLAINS DURING THE DAY AND SHIFT EAST INTO THE MIDWEST AND MID MS RIVER VALLEY. WINDS WILL BECOME SOUTHERLY MONDAY MORNING AND INCREASE TO 15 TO 20 MPH WITH GUSTS TO 30 MPH AS A LEE SFC TROUGH DEEPENS ACROSS WESTERN KS. DEEPER MOISTURE FROM THE GOM WILL GRADUALLY ADVECT NORTHWARD INTO WESTERN AND CENTRAL KS MONDAY NIGHT. THERE MAY BE A CHANCE FOR ISOLATED THUNDERSTORMS LATE SUNDAY NIGHT ACROSS THE WESTERN COUNTIES OF THE CWA DUE TO AN INCREASING LLJ...MOISTURE TRANSPORT AND WEAK ISENTROPIC LIFT. LOW-LEVEL WAA WILL HELP TO WARM HIGH TEMPERATURES ON MONDAY INTO THE MID TO UPPER 70S. SOUTHERLY WINDS AND INCREASING CLOUD COVER MONDAY NIGHT WILL ONLY ALLOW OVERNIGHT LOWS TO DROP INTO THE MID TO UPPER 50S. TUESDAY AND TUESDAY NIGHT...THE 5H TROUGH OVER THE HIGH PLAINS WILL MOVE EAST ACROSS THE NORTHERN AND CENTRAL PLAINS. A PIECE OF THE 5H TROUGH WILL AMPLIFY AS IT DIGS SOUTHEAST INTO NM. A SFC COLD FRONT WILL MOVE EAST ACROSS THE CWA DURING THE DAY. IF THE FRONT MOVES THROUGH DURING THE MID AND LATE MORNING HOURS THUNDERSTORMS THAT DEVELOP MAY REMAIN WEAK. THOUGH IF THE FRONT IS SLOWER AND THERE IS SUFFICIENT MOISTURE AND INSTABILITY AHEAD OF THE FRONT SOME THUNDERSTORMS MAY BECOME SEVERE DURING THE AFTERNOON HOURS...ESPECIALLY ACROSS THE EASTERN COUNTIES OF THE CWA. THE SHOWER AND THUNDERSTORMS WILL MOVE EAST OF THE CWA DURING THE EARLY EVENING HOURS AS THE FRONT AND 5H TROUGH AXIS MOVES EAST OF THE CWA. THE MORE INTENSE SOUTHERN SECTION OF THE 5H TROUGH SHOULD MOVE EAST ACROSS TX AND REMAIN WELL SOUTH OF THE CWA. HIGHS ON TUESDAY WILL RANGE FROM THE UPPER 60S TO LOWER 70S ACROSS THE NORTHWEST COUNTIES...AND MID TO UPPER 70S ACROSS THE SOUTHEAST COUNTIES AHEAD OF THE SURFACE COLD FRONT. OVERNIGHT LOWS WILL BE IN THE MID 40S. WEDNESDAY THROUGH FRIDAY...BOTH THE ECMWF AND GFS SHOW THE 5H TROUGH AMPLIFYING ACROSS THE MID AND LOWER MS RIVER VALLEY. THERE MAY BE ENOUGH WRAP AROUND MOISTURE AND MINOR 5H TROUGHS ROTATING AROUND THE CLOSED UPPER LOW MAY PROVIDE AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE EASTERN HALF OF THE CWA. NORTHERLY SFC WINDS WILL KEEP TEMPERATURES COOL. HIGHS WILL ONLY REACH THE MID TO UPPER 60S. OVERNIGHT LOWS WILL BE IN THE 40S. WG && .AVIATION... AREA OF STRATUS/STRATOCU TO CONTINUE TO THIN INTO THIS EVENING ACROSS THE TAF SITES WITH VFR CONDITIONS THE RULE ALL AREAS AFTER 00Z. INTRODUCED SOME MID LEVEL AC TOWARDS 12Z SATURDAY AND LEFT PRECIP OUT OF THE TAFS THROUGH 18Z WITH LOW CONFIDENCE. NEXT TAFS MAY NEED TO HAVE PRECIP ADDED IN THE 18Z-00Z TIMEFRAME. LIGHT EASTERLY WINDS TONIGHT WILL VEER MORE SOUTHEASTERLY SATURDAY MORNING AND INCREASE THROUGH 18Z WITH GUSTS TO NEAR 20KTS. SW && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && SW/WG
Hazardous weather outlook, May 9, 3:47 PM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 347 PM CDT FRI MAY 9 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-102100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 347 PM CDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA BEGINNING SATURDAY MORNING. CHANCES FOR THUNDERSTORMS WILL INCREASE SATURDAY AFTERNOON AND EVENING AS A COLD FRONT AND UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. SEVERE WEATHER IS NOT EXPECTED. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA ON TUESDAY AND TUESDAY EVENING AS A POTENT STORM SYSTEM EJECTS INTO THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:02 PM CDT | River Flood Warning | TOP | Nemaha | 116 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.